Alert archive / New Hampshire / Frost Advisories in 2012

Frost Advisory 4, NWS Gray, ME

September 15, 2012Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Maine

NWS Gray, ME issued this frost advisory at Sep 15, 2012, 2:57 AM EDT for Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Maine. It took effect at Sep 16, 2012, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2012, 2:57 AM EDT (06:57 UTC)
In effect from
Sep 16, 2012, 12:00 AM EDT
Expired
Sep 16, 2012, 6:22 AM EDT
In force
6 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS71 KGYX 150657
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
257 AM EDT SAT SEP 15 2012

...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW
HAMPSHIRE AND WESTERN MAINE...

.LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS
THE NORTHERN MOUNTAINS..

MEZ007-008-012-NHZ001>004-151500-
/O.NEW.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD...
NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
257 AM EDT SAT SEP 15 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY. 

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER
  MIDNIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE
  AND UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$

LEGRO
3 follow-up statements
529 
WWUS71 KGYX 151434 AAA
NPWGYX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1034 AM EDT SAT SEP 15 2012

...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW
HAMPSHIRE AND WESTERN MAINE...

.LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS
THE NORTHERN MOUNTAINS..

MEZ007-008-012-NHZ001>004-160300-
/O.CON.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD...
NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
1034 AM EDT SAT SEP 15 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SUNDAY...

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S AFTER 
  MIDNIGHT. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
961 
WWUS71 KGYX 160155
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
955 PM EDT SAT SEP 15 2012

...AREAS OF FROST EXPECTED FOR THE MOUNTAINS OF NORTHERN NEW
HAMPSHIRE AND WESTERN MAINE...

.LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER TO MIDDLE 30S...LEADING TO AREAS OF FROST ACROSS
THE NORTHERN MOUNTAINS..

MEZ007-008-012-NHZ001>004-161100-
/O.CON.KGYX.FR.Y.0004.120916T0400Z-120916T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD...
NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
955 PM EDT SAT SEP 15 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S 
  AFTER MIDNIGHT. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
641 
WWUS71 KGYX 161022
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
622 AM EDT SUN SEP 16 2012

...FROST ADVISORY CANCELLED...


MEZ007-008-012-NHZ001>004-161130-
/O.CAN.KGYX.FR.Y.0004.000000T0000Z-120916T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...RUMFORD...
NORWAY...FRYEBURG...OXFORD...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
622 AM EDT SUN SEP 16 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE ABOVE FREEZING ACROSS THE ADVISORY AREA AT THIS
HOUR.

$$

ST.JEAN/NWS GRAY ME

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 15, 12:18 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 15, 12:18 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1218 AM EDT SAT SEP 15 2012

.SYNOPSIS...
A COLD FRONT DRAPED ACROSS THE SAINT LAWRENCE VALLEY WILL CROSS
THE REGION OVERNIGHT AND EARLY SATURDAY ACCOMPANIED BY SCATTERED
SHOWERS. HIGH PRESSURE AND DRIER AIR FOLLOWS LATE SATURDAY THROUGH
MONDAY. A WARM FRONT WILL LIFT NORTH THROUGH NEW ENGLAND TUESDAY
WHILE LOW PRESSURE LIFTS NORTH OF THE REGION. DRIER AIR FILTERS IN
WEDNESDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...MINOR CHANGES BASED OF CURRENT OBSERVATIONAL TRENDS.
SLOWED TIMING OF POP DOWN INTO NRN AND WRN ZONES BY AN HOUR OR SO
AS MOST PCPN LOOKS POST FRONTAL IN NATURE.

PREVIOUS DISCUSSION...NO SIGNIFICANT CHANGES MADE. SHOWER
ASSOCIATED WITH APPROACHING COLD FRONT CURRENTLY NEAR THE VT/NY
BORDER WILL GRADUALLY DRY UP OVERNIGHT. A FEW SHOWERS ARE STILL
EXPECTED TO MAKE IT INTO NH...BUT MOST OTHER AREAS IN MAINE MAY
REMAIN DRY. STRATUS AND FOG WILL CONTINUE TO AFFECT MAINLY THE MID
COAST OF MAINE.

FRONT CLEARS THE COAST BY DAWN WITH CLEARING BEHIND IT IN THE
DOWNSLOPE AREAS. HOWEVER...COOL CYCLONIC FLOW WILL LEAD TO
INSTABILITY CLOUDS DEVELOPING AND SKIES BECOMING PARTLY TO
MOSTLY CLOUDY FOR A TIME. UPSLOPE OVER THE HIGHER TERRAIN WILL
PRODUCE THE USUAL CLOUDS AND MAYBE A BRIEF SHOWER THROUGH
AFTERNOON. TEMPERATURES ON SATURDAY WILL AVERAGE 10 TO 15 DEGREES
COOLER THEN TODAY...WITH GUSTY NORTHWEST WIND LEAVING NO DOUBT
THAT FALL WILL SOON BE HERE.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
MAINLY CLEAR AND DOWNRIGHT CHILLY TOMORROW NIGHT UNDER BUILDING
HIGH. 40S FOR LOWS VICINITY OF THE COAST AND NEAR LARGER BODIES OF
WATER...WITH 30S FOR THE REMAINDER. PATCHY FROST SEEMS LIKELY
INLAND...AND EVEN A FEW LOWS NEAR FREEZING ACROSS THE INTERIOR
MOUNTAIN VALLEYS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY AND MONDAY WILL BE DRY AS HIGH PRESSURE CROSSES THE NORTHEAST
AT THE SURFACE. WEAK RIDGING WILL REPLACE THIS WEEKEND'S TROUGH AS
IT LIFTS INTO THE CANADIAN MARITIMES. AFTER A BRIEF PERIOD OF COOLER
TEMPERATURES...READINGS WILL BE IN THE UPPER 60S NORTH TO MID TO
UPPER 70S SOUTH BY SUNDAY AFTERNOON. DEW POINTS WILL STILL BE IN THE
LOWER 40S MAKING FOR A VERY COMFORTABLE DAY WITH CLEAR SKIES.

BY THE BEGINNING OF NEXT WEEK THE FLOW BECOMES MORE MERIDIONAL AS A
TROUGH IS CARVED OUT OVER THE GREAT LAKES REGION. THE GFS AND THE
EUROPEAN SHOW CYCLOGENESIS NEAR THE VIRGINIAS WHICH WOULD PUSH A
WARM FRONT INTO SOUTHERN NH AND SW MAINE BY TUESDAY MORNING.

WARM ADVECTION SHOWERS WILL SPREAD NORTH AND EAST DURING THE DAY AS
THE FRONT LIFTS NORTH. THE LONG TERM MODELS ARE NOW DEPICTING THE
SURFACE LOW TO PASS NORTH OF THE AREA...DRAGGING A COLD FRONT SLOWLY
EAST. RAIN SHOULD END SOMETIME WEDNESDAY AFTERNOON AS THE COLD FRONT
WORKS EAST AND SOUTHERN NH AND SW MAINE BECOME DRY SLOTTED. SOME
UPSLOPE SHOWERS WILL BE POSSIBLE OVER THE HIGHER TERRAIN THROUGH THE
EVENING HOURS. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SAT NIGHT/...LOCAL IFR/LIFR TONIGHT IN VALLEY/
GROUND FOG...AS WELL AS STRATUS AND ADVECTION FOG ON THE MID COAST
OVERNIGHT TONIGHT. THE WEAK FROPA LATE TNGT/EARLY SAT COULD BRING A
FEW MVFR SHRA TO KLEB AND KHIE. GUSTY NW FLOW BEHIND FROPA ON
SAT...WITH WIND GUSTS AOA 20KT IN THE AFTN.

LONG TERM...VFR SUNDAY AND MONDAY. CONDITIONS WILL DETERIORATE TO
IFR AND LIFR IN RAIN AND FOG TUESDAY AND WEDNESDAY FROM WEST TO
EAST AS A WARM FRONT LIFTS THROUGH THE AREA. THEREAFTER...CONDITIONS
IMPROVE TO VFR.

&&

.MARINE...
SHORT TERM /THROUGH SAT NIGHT/...WINDS AND SEAS COULD BRIEFLY
APPROACH SCA THRESHOLDS BEHIND COLD FNT LATE SAT.

LONG TERM...WINDS AND SEAS MAY INCREASE TO NEAR SCA CONDITIONS
TUESDAY AFTERNOON INTO WEDNESDAY AS LOW PRESSURE PASSES JUST NORTH
OF THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

LEGRO
Hazardous weather outlook, Sep 15, 2:37 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
237 AM EDT SAT SEP 15 2012

MEZ009-013-014-018>028-NHZ005>010-013-014-160645-
CENTRAL SOMERSET-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
237 AM EDT SAT SEP 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007-008-012-NHZ001>004-160645-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
237 AM EDT SAT SEP 15 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-170-160645-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
237 AM EDT SAT SEP 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New Hampshire, 2012Frost Advisories in Maine, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.